Thursday, April 30, 2009

On The Sunny Side

Last night I was in bed with my husband and he said, just on the sunny side, your feet are warm for a change. I said, that it is because the steroids seem to warm me up ... I've mentioned this before, my cheeks turn red from the heat produced and people think I'm looking healthier.

I told my husband this is short lived and in a day or so, I get the chills from the chemo ... to the point I wear extra layers of clothes ... namely, 3 layers on top during the day and night for sleeping. On top of that, I have a heating pad in bed for a good couple of hours just to warm up. These chills tapers off in about a week to 10 days.

Also, on the sunny side, I passed my Financial Math course module at the college. I was a bit concerned but came out with a B in the course. Yippee!

My CVC hole ... for a lack of a better term ... is healing really well. It is itchy as heck and is shrinking in size. I have no more soreness in the neck area.

My PICC line is working out real well. No soreness and not really noticeable. For showering, I take a Glad freezer bag and cut out a hole in the opposite end. I pull it up my arm and tape it with medical tape on the top and use everyday elastic on the bottom. So far it has worked out pretty good.

Next week, a new support group starts up at the Cancer Institute, it's a Living with Cancer, Patient Support Group ... I'm looking forward to that. It gives the participants an opportunity to discuss their cancer experience ... I find this very helpful for me not so much that I get to talk abut my experience but because I get to hear how others deal with it in their lives.

That should do it for the sunny side ...

9 comments:

sherry lee said...

Taking the small goodness when it's there -- warm feet!!

And a B in your class? Well done -- what you have been able to accomplish while going through treatment is so inspirational!!

And you are very creative and inventive with how to keep your PICC line dry...little things like that which seem so "simple" are actually challenges for others...so you've helped anyone else who might be struggling with this difficulty!

Sara Williams said...

Its great to hear you sounding so positive! I get cold spells following chemo, I turn purple & only a hot bath helps. I am not th eonly one then!!!!

imBeth said...

Hi Daria - where do the steroids come in? Is that with the chemo?

Daria said...

Sara,

My heating pad is my best friend.

I can be positive today but tomorrow things start getting ugly.

Daria

Daria said...

Beth,

The steroids are prescribed to prevent the allergic reaction to chemo. I start taking them the night before chemo and then for a couple days following.

The steroids give me energy but when I run out of steroids ... I hit a wall and it ain't pretty.

Daria

Michelle said...

Yes, I saw how that was with mum this week, she was fine with the steroids too. I wander why they don't give them for longer?

Great math result Daria. Try to have a good week:)

Isaura said...

Hi Daria
Happy to hear you are doing well, great work in your math
I take the same pills right before chemo and then that night and next morning, I don't have those side effects, but my friend does have the same effect are you.
Again happy to see you are doing well.
Isaura

Audrey said...

Congrats on the B! And you were worried! Ha! Good job!

Glad you were able to find a solution for the shower. I hadn't thought of a Glad bag - that is a great idea!

Jill said...

I'm happy to hear you so positive. Well Done on the math course !!! What an achievement ! It's a good result without the handicap of cancer and chemo and all that goes with it. You are indeed an inspiration !